Alert archive / Massachusetts / Small Craft Advisories in 2020

Small Craft Advisory 11, NWS Boston/Norton, MA

January 20, 2020

NWS Boston/Norton, MA issued this small craft advisory at Jan 20, 2020, 6:53 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2020, 6:53 AM EST (11:53 UTC)
Expired
Jan 20, 2020, 3:28 PM EST
In force
9 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

125 
WHUS71 KBOX 201153
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
653 AM EST Mon Jan 20 2020

ANZ236-202000-
/O.NEW.KBOX.SC.Y.0011.200120T1153Z-200120T2100Z/
Narragansett Bay-
653 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...North winds 10 to 15 kt with gusts up to 30 kt and seas 
  2 to 3 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-202000-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200120T2100Z/
Rhode Island Sound-Block Island Sound-
653 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 feet.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254-202000-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T1100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
653 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ251-202000-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T0600Z/
Massachusetts Bay and Ipswich Bay-
653 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ255-202000-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T1100Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
653 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-202000-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T0000Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
653 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231>234-202000-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200120T2100Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
653 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 2 to 4 feet.

* WHERE...Nantucket Sound, Vineyard Sound, Cape Cod Bay and 
  Buzzards Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-202000-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200120T2100Z/
Boston Harbor-
653 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
357 
WHUS71 KBOX 201511
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1011 AM EST Mon Jan 20 2020

ANZ235-237-202100-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200120T2100Z/
Rhode Island Sound-Block Island Sound-
1011 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 feet.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254-202315-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T1100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1011 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ251-202315-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T0600Z/
Massachusetts Bay and Ipswich Bay-
1011 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ255-202315-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T1100Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
1011 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-202315-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T0000Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1011 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231>234-202100-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200120T2100Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
1011 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  2 to 4 feet.

* WHERE...Nantucket Sound, Vineyard Sound, Cape Cod Bay and 
  Buzzards Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-202100-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200120T2100Z/
Boston Harbor-
1011 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-202100-
/O.CON.KBOX.SC.Y.0011.000000T0000Z-200120T2100Z/
Narragansett Bay-
1011 AM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 
  2 to 3 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
606 
WHUS71 KBOX 202028
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
328 PM EST Mon Jan 20 2020

ANZ230>235-237-202130-
/O.CAN.KBOX.SC.Y.0010.000000T0000Z-200120T2100Z/
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Block Island Sound-
328 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas continue to diminish. The advisory is cancelled.

$$

ANZ236-202130-
/O.CAN.KBOX.SC.Y.0011.000000T0000Z-200120T2100Z/
Narragansett Bay-
328 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas continue to diminish. The advisory is cancelled.

$$

ANZ251-202130-
/O.CAN.KBOX.SC.Y.0010.000000T0000Z-200121T0600Z/
Massachusetts Bay and Ipswich Bay-
328 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas continue to diminish. The advisory is cancelled.

$$

ANZ250-254-210430-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T1100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
328 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 4 to 6 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ255-210430-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T1100Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
328 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 
  4 to 6 feet.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-210000-
/O.CON.KBOX.SC.Y.0010.000000T0000Z-200121T0000Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
328 PM EST Mon Jan 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds around 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 6:47 AM EST, 6 minutes earlier.

Area forecast discussion, Jan 20, 6:47 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
647 AM EST Mon Jan 20 2020

.SYNOPSIS...
Dry, but cold weather is on tap for today and Tuesday as high
pressure slowly builds in from the west.  Temperatures will begin to
moderate Wednesday and especially by Thursday/Friday, but dry
weather will persist.  There is the potential for a coastal storm
this weekend, but uncertainty exists in regards to timing and
precipitation types.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

645 AM Update...

Overall...previous forecast remains on track.  Strong cold
advection has allowed early morning temps to tumble well down
into the teens early this morning. Skies were mainly clear,
except for some scattered light ocean effect snow
showers/flurries across Cape Cod. This activity should continue
into the early afternoon, but any accumulations will just be a
coating to less than an inch.

Cold and dry air mass advecting in on NW flow related to the
passage of the compact trough, with 925 mb temps -11 to -13C
progged across Southern New England today. After a very cold
start early this morning, there will not be too much of a
recovery. Highs should top out in the lower to middle 20s in the
high terrain to the upper 20s to near 30 elsewhere. Despite the
cold advection, mixing heights are progged to be pretty low.
Still expect NW gusts of 20-25 with a few gusts around 30 mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

Tonight through Tuesday:

Surface ridge, extending E from a strong 1044 mb high pressure area
centered over the Northern U.S. Plains, will remain across much of
New England through the short-term forecast period. High pressure
weakens/modifies as it moves southeastward towards the central
Appalachians by late Tuesday. Cyclonic flow aloft is maintained
through the period as well, with some reinforcement of the trough
aloft being delivered by a shortwave disturbance which moves quickly
southeastward into northern NH through ME late tonight into Tuesday.

All told, this looks to be a continued chilly but also a fairly
tranquil stretch of weather. Plenty of sun during the day, and
clear/calm conditions at night supporting near optimal
radiational cooling and cold low temps. Lingering NW winds
around 10-15 mph early tonight will continue to lighten and
eventually become light and variable into Tuesday.

Temperatures will be below-average compared to typical late-January
climatology. Under good radiational cooling, low temperatures in the
single digits across north-central and northwest MA under a
light snowpack, with lower teens otherwise common in the
interior into the coastal plain. Lows on the Cape and the
Islands into the upper teens to low 20s. Highs Tuesday under
plentiful sun then rebound back into the 20s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

Highlights...

* Moderating temps begin Wed with above normal temps Thu/Fri along
  with continued dry weather

* Potential coastal storm this weekend would favor more rain than
  snow along the I-95 corridor but uncertain across the interior

Details...

Wednesday through Friday...

Large high pressure will remain in control Wed/Thu and Fri.  This
will maintain dry/tranquil weather, but temperatures will moderate
as some upper level ridging builds into southern New England.  High
temps should recover well into the 30s Wed and then into the 40s by
Thu/Fri.  Weak gradient may allow for sea breeze development, so
could be some cooling along the very immediate coast during the
afternoon.  Regardless, given light winds and above normal
temperatures it will feel rather comfortable outside during Thu and
Fri afternoons for late January standards.

This Weekend...

The long range guidance/ensembles continue to indicate the potential
for a coastal storm to impact southern New England sometime this
weekend.  Given this is still 5 to 6 days in the future, uncertainty
exists on potential timing, ptype, and amounts.  The one thing we
can say is that the antecedent airmass ahead of this potential storm
will be relatively mild for January standards. This is a result of a
deep Alaskan trough allowing for modified Pacific air across our
region. That being said, there does appear to be a surface high
pressure located across eastern Canada.  Depending on its exact
positioning and track of the potential coastal storm, just enough
cold air may result in the threat for snow/ice across parts of the
interior. While snow can not be ruled out along the coastal plain
too, rain would be favored unless the low pressure system would be
ideal for winter weather.

So in a nutshell, this potential storm is still 5 to 6 days in the
future and not a guarantee the we are impacted.  There is some
blocking to the north, so this does have the potential to be a slow
moving coastal storm.  Ptype would favor more rain than snow along
the coastal plain, but greater uncertainty further back into the
interior.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

09Z TAF Update:

Today: High confidence.

VFR except for some MVFR conditions on the Cape/Nantucket in
some lower clouds and scattered light ocean effect snow showers
this morning into early afternoon. NW wind gusts of 20 to 25
knots.

Tonight: High confidence.

VFR. NW winds 8-10 kt early becoming 5-8 kt in the interior. NW
winds stay around 10 kt through the overnight.

Tuesday: High confidence.

VFR. NW winds become light/variable late.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Tuesday Night through Friday/...

VFR.

&&

.MARINE...
SCAs in effect for all waters into the afternoon. Seas over 5
ft will continue on the outer waters through late tonight/early
Tuesday AM.

Today: NW winds 15-20 kt with gusts 25-30 kt early, then subsiding
to 20-25 kt gusts late today, higher on outer waters. Seas 4-8
ft, highest on the outer eastern/southeast waters, around 1-2 ft
nearshore. Few snow showers reducing visibility to around 4-6
mi near/east of Cape Cod. Light freezing spray.

Tonight: NW winds 10-15 kt gusts 15-25 kt early, then subsiding to
20 kt gusts by overnight. Seas 4-6 ft. Good visibility.

Tuesday: NW winds around 10 kt decrease to light NW. Seas decrease
to 2-4 ft on offshore waters, around a foot nearshore. Good
visibility.

Outlook /Tuesday Night through Friday/...

Tuesday Night through Wednesday Night: Winds less than 25 kt.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Friday: Winds less than 25 kt. Seas up to 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
     ANZ230>235-237.
     Small Craft Advisory until 6 AM EST Tuesday for ANZ250-254-255.
     Small Craft Advisory until 1 AM EST Tuesday for ANZ251.
     Small Craft Advisory until 7 PM EST this evening for ANZ256.

&&

SYNOPSIS...Loconto/Frank
NEAR TERM...Frank/Loconto
SHORT TERM...Loconto
LONG TERM...Frank
AVIATION...Loconto/Frank
MARINE...Loconto/Frank
Hazardous weather outlook, Jan 20, 3:31 AM EST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
331 AM EST Mon Jan 20 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-210845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
331 AM EST Mon Jan 20 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is the potential for a coastal storm sometime this weekend, but
still not a certainty at this point. If our region is impacted, the
potential for some accumulating snow would exist mainly across parts
of the interior.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-210845-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
331 AM EST Mon Jan 20 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Frank

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jan 20, 2:16 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
216 AM EST MON JAN 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             MARBLEHEAD              42.50N  70.86W
01/19/2020  M2.8 INCH        ESSEX              MA   NONE

0829 AM     SNOW             NASONVILLE              41.98N  71.62W
01/19/2020  M3.0 INCH        PROVIDENCE         RI   NONE

0935 AM     SNOW             ROYALSTON               42.68N  72.19W
01/19/2020  M6.6 INCH        WORCESTER          MA   HAM RADIO

0940 AM     SNOW             LOWELL                  42.63N  71.32W
01/19/2020  M5.5 INCH        MIDDLESEX          MA   HAM RADIO

0946 AM     SNOW             BELCHERTOWN             42.28N  72.40W
01/19/2020  M5.0 INCH        HAMPSHIRE          MA   HAM RADIO

0952 AM     SNOW             WRENTHAM                42.07N  71.33W
01/19/2020  M3.0 INCH        NORFOLK            MA   HAM RADIO

0955 AM     SNOW             SOUTHWICK               42.05N  72.77W
01/19/2020  M3.4 INCH        HAMPDEN            MA   NONE

1042 AM     SNOW             WINCHESTER              42.45N  71.14W
01/19/2020  M4.4 INCH        MIDDLESEX          MA   TRAINED SPOTTER

1043 AM     SNOW             FEEDING HILLS           42.07N  72.68W
01/19/2020  M3.2 INCH        HAMPDEN            MA   NONE

1056 AM     SNOW             NORTON                  41.97N  71.19W
01/19/2020  M3.0 INCH        BRISTOL            MA   TRAINED SPOTTER

1102 AM     SNOW             LUNENBURG               42.59N  71.72W
01/19/2020  M5.5 INCH        WORCESTER          MA   HAM RADIO

1104 AM     SNOW             BURRILLVILLE            41.92N  71.72W
01/19/2020  M4.0 INCH        PROVIDENCE         RI   GENERAL PUBLIC

1203 PM     SNOW             CONCORD                 42.46N  71.35W
01/19/2020  M4.2 INCH        MIDDLESEX          MA   TRAINED SPOTTER

1234 PM     SNOW             CHAPLIN                 41.79N  72.13W
01/19/2020  M3.0 INCH        WINDHAM            CT   HAM RADIO

1235 PM     SNOW             WHITINSVILLE            42.11N  71.67W
01/19/2020  M5.0 INCH        WORCESTER          MA   HAM RADIO

1236 PM     SNOW             NEWBURYPORT             42.81N  70.88W
01/19/2020  M4.5 INCH        ESSEX              MA   HAM RADIO

1237 PM     SNOW             LEOMINSTER              42.53N  71.76W
01/19/2020  M5.1 INCH        WORCESTER          MA   HAM RADIO

1238 PM     SNOW             PLYMOUTH                41.96N  70.67W
01/19/2020  M3.0 INCH        PLYMOUTH           MA   HAM RADIO

1239 PM     SNOW             WARREN                  41.73N  71.28W
01/19/2020  M2.5 INCH        BRISTOL            RI   HAM RADIO

1240 PM     SNOW             WEST WARREN             42.21N  72.24W
01/19/2020  M3.6 INCH        WORCESTER          MA   HAM RADIO

0213 PM     SNOW             ANDOVER                 42.66N  71.14W
01/19/2020  M4.5 INCH        ESSEX              MA   HAM RADIO

0304 PM     SNOW             COLRAIN                 42.67N  72.70W
01/19/2020  M4.0 INCH        FRANKLIN           MA   TRAINED SPOTTER

0438 PM     SNOW             CHERRY VALLEY           42.24N  71.87W
01/19/2020  M4.5 INCH        WORCESTER          MA   CWO

0746 PM     SNOW             RANDOLPH                42.16N  71.04W
01/19/2020  M3.5 INCH        NORFOLK            MA   TRAINED SPOTTER

&&

EVENT NUMBER BOX2000413
EVENT NUMBER BOX2000414
EVENT NUMBER BOX2000415
EVENT NUMBER BOX2000416
EVENT NUMBER BOX2000417
EVENT NUMBER BOX2000418
EVENT NUMBER BOX2000419
EVENT NUMBER BOX2000420
EVENT NUMBER BOX2000421
EVENT NUMBER BOX2000422
EVENT NUMBER BOX2000423
EVENT NUMBER BOX2000424
EVENT NUMBER BOX2000425
EVENT NUMBER BOX2000426
EVENT NUMBER BOX2000427
EVENT NUMBER BOX2000428
EVENT NUMBER BOX2000429
EVENT NUMBER BOX2000430
EVENT NUMBER BOX2000431
EVENT NUMBER BOX2000432
EVENT NUMBER BOX2000433
EVENT NUMBER BOX2000434
EVENT NUMBER BOX2000435
EVENT NUMBER BOX2000436

FRANK

Nearby

Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.